Document Detail


A case report of onset of tinnitus following discontinuation of antidepressant and a review of the literature.
MedLine Citation:
PMID:  22690352     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
This case report describes a 46-year-old woman with long-standing episodic severe depression (ICD-10 code F33) who discontinued venlafaxine over a 4-week taper after taking the antidepressant for 8 years. Severe discontinuation syndrome was experienced. Panic and relapse of depression occurred 2 months after achieving discontinuation, and the development of tinnitus took place concurrently to the discontinuation. The experience of the tinnitus as a side effect of discontinuation is different from cases reported in the literature in which the tinnitus was experienced when the antidepressant was started and ceased when the antidepressant was stopped. Here, the patient experienced the tinnitus as a discontinuation symptom, and it persisted even after the antidepressant was reintroduced. A review of the literature on antidepressant discontinuation syndrome is also provided.
Authors:
Jane Clewes
Publication Detail:
Type:  Journal Article     Date:  2012-02-16
Journal Detail:
Title:  The primary care companion to CNS disorders     Volume:  14     ISSN:  2155-7780     ISO Abbreviation:  Prim Care Companion CNS Disord     Publication Date:  2012  
Date Detail:
Created Date:  2012-06-12     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101547532     Medline TA:  Prim Care Companion CNS Disord     Country:  United States    
Other Details:
Languages:  eng     Pagination:  -     Citation Subset:  -    
Affiliation:
North Staffordshire Combined Healthcare NHS Trust, Central Therapies Mental Health, Harplands Hospital, Stoke-on-Trent, Staffordshire, United Kingdom.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Psychosis assessment in early-stage Parkinson's disease: comparing Parkinson's psychosis questionnai...
Next Document:  Insertion of Foreign Bodies (polyembolokoilamania): Underpinnings and Management Strategies.